Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes high sedimentation rate and elevated inflammatory markers?

Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

default
Posted on Mon, 24 Oct 2016 in Lupus
Question: had a high sed rate and inflammatory markers, was put on prednisone, but not given a diagnosis...what could be the cause ?
doctor
Answered by Dr. Naval Mendiratta 29 minutes later
Brief Answer:
High inflammatory markers

Detailed Answer:
good evening

thank you for writing on health care magic

Well it does look like they ate treating you for polymyalgia rheumatica, but I would like to know a few more details before commenting further:

1. how high were your inflammatory markers? was crp also carried out?

2. what symptoms you had for which it was tested?

3. are your symptoms any better after treatment?

4. were the other blood tests also carried out.. like complete blood counts and stuff?

Do let me know these details. would guide you fuether from here

regards
Dr naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naval Mendiratta 20 hours later
CBC was done and I will get the numbers you requested for you.....crp ? not sure what that is, but again, will ask....symptoms got worse over months....pain in shoulders, wrists, legs, feet, knees.....I was falling a lot and legs very weak...the pain is not near as bad as it was, and with that, my legs are better, I do have days where my legs don;t seem to want to accommodate the rest of my body, but thankfully, few and far between...extreme fatigue is still a factor and have had to stop walking outdoors, because when I hit an uneven patch of pavement or ground, I just don;t trust that I don;t go down, which has happened . I see my doctor Oct. 3, so will get all those numbers for you....thank you so much
doctor
Answered by Dr. Naval Mendiratta 14 hours later
Brief Answer:
Muscle inflammation

Detailed Answer:
Good evening

Well, as per your history it goes more in favor of a muscle problem than the joint problem. In PMR it is more of early morning stiffness with pain in the joints and moreoever it shows a dramatic response to steroids, so much so that within 2 days you are back to normal. Only reason why PMR flares is , when we reduce steroids. Since you still havnt shown much response , I highly doubt the diagnosis

As per your history, the symptoms do go more in favor of muscle inflammation, that is weakness of proximal muscles( Quadriceps and shoulders). That may be causing a lot of tiredness and fatigue as well. Wobbling on the ground doesnt seem like a symptom of PMR.

Since you have an appointment close by, I would suggest you ask your doctor to look for muscle inflammation( Clinically and Lab wise). I think somewhere the clue lies there...Once we have that sorted out, we will know the cause of high ESR also...

Do let me know for more queries

REgards
Dr Naval
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Naval Mendiratta 14 hours later
thank you again, what would be the cause of muscle inflammation, or causes ?
doctor
Answered by Dr. Naval Mendiratta 13 hours later
Brief Answer:
Muscle inflammation

Detailed Answer:
good evening

Well muscle inflammation is usually an autoimmune problem, something like PMR type. Basically body attacks your own body and steroids are given to suppress it. It can be dermatomyositis or Polymyositis. you can read online and see if your symptoms match.

do update me. on further opinion

regards
Dr naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Polymyalgia rheumatica

doctor1 MD

Hi, I have severe inflamation and pain with my polymyalgia rheumatica and have been doing methatrexate injections. The injections have been making...

doctor1 MD

I have a indigestion back pain near and under the back left rib radiating to the front. 5 days ago a took a slight fall, could my back be out of...

doctor1 MD

I had PMR and was on Methylprednisolone from May 2, 2016 to my last 1/2 MG April 5th, 2017. I had rotator cuff surgery on my right shoulder XXXXXXX...

doctor1 MD

I think my body has turned against me. I am always tired, never really hungry, a few bites and I'm full, sleepy but don't much ,but just can't get...

doctor1 MD

I have been experiencing weakness in my shoulders and arms whenever I try to use them. After a minute or so, I experience weakness and a felling...

doctor1 MD

Hi, I have Temporal Artritis, Polymyalgia & MGUS. I take prednisone & methotroxate. Over the last 2 wks my right hand is painful. Veins bulging &...

doctor1 MD

Having pcod and irregular cycles. I am 30 years old. had multiple joints pain (heel pain and knee stiffness, pain) since 3 weeks. Took blood test....